International Journal of Mathematics and Mathematical Sciences 
Volume 7 (1984), Issue 2, Pages 283-289
doi:10.1155/S0161171284000296

Fixed points and self-reference

Raymond M. Smullyan

Department of Philosophy, Indiana University, Bloomington 47405, Indiana, USA

Received 15 May 1982

Abstract

It is shown how Gödel's famous diagonal argument and a generalization of the recursion theorem are derivable from a common construation. The abstract fixed point theorem of this article is independent of both metamathematics and recursion theory and is perfectly comprehensible to the non-specialist.